Alert archive / Oklahoma / Tornado Warnings in 2007
Tornado Warning 45, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 6, 2007, 9:29 PM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 9:29 PM CDT (02:29 UTC)
- Expired
- May 6, 2007, 10:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 49 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:36 PM CDT | TORNADO | 2 E Little, OK | ROOFS TAKEN OFF TWO BARNS AND POWER LINES DOWNED ALONG STATE HIGHWAY 99A. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:59 PM CDT | Tornado Watch | SPC | 8 hr |
| May 6, 9:07 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOUN 070230
TOROUN
OKC125-133-070300-
/O.NEW.KOUN.TO.W.0045.070507T0229Z-070507T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 1000 PM CDT
* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHEAST OF LITTLE...MOVING NORTH AT 25 MPH. A TORNADO WAS
REPORTED EARLIER WITH THIS STORM.
* THE TORNADO WILL APPROACH LITTLE AND CENTERVIEW.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 174 AND 212.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.
LAT...LON 3525 9653 3527 9668 3542 9670 3542 9677
3541 9679 3491 9678 3498 9693 3493 9700
3494 9712 3495 9714 3547 9713 3546 9662
3541 9662 3538 9654 3545 9654 3543 9648
3546 9643
$$
BURKE2 follow-up statements
000
WWUS54 KOUN 070248
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
948 PM CDT SUN MAY 6 2007
OKC125-133-070300-
/O.CON.KOUN.TO.W.0045.000000T0000Z-070507T0300Z/
POTTAWATOMIE OK-SEMINOLE OK-
948 PM CDT SUN MAY 6 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SEMINOLE
AND POTTAWATOMIE COUNTIES...
AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 1 MILES EAST OF
CENTERVIEW...MOVING NORTH AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE CENTERVIEW.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
LAT...LON 3539 9656 3538 9655 3536 9657 3539 9669
3542 9670 3543 9673 3546 9676 3546 9662
3541 9662 3539 9655
$$
BURKE000
WWUS54 KOUN 070302
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SUN MAY 6 2007
OKC125-133-070313-
/O.EXP.KOUN.TO.W.0045.000000T0000Z-070507T0300Z/
POTTAWATOMIE OK-SEMINOLE OK-
1003 PM CDT SUN MAY 6 2007
...THE TORNADO WARNING FOR SEMINOLE AND POTTAWATOMIE COUNTIES EXPIRES
AT 1000 PM CDT...
THE STORM HAS MOVED OUT OF THE AREA.
LAT...LON 3539 9656 3538 9655 3536 9657 3539 9669
3542 9670 3543 9673 3546 9676 3546 9662
3541 9662 3539 9655
$$
BURKEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 5:14 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, May 6, 5:14 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CDT SUN MAY 6 2007
.UPDATE...
STRONG TO SEVERE TSTMS CONTINUE TO ROLL ACROSS WESTERN OK AND
WESTERN N TX THIS EVENING. IN ADDITION TO THE SEVERE WX THREAT
FLOODING WILL ALSO BE A CONCERN GIVEN RAINFALL RATES EXPECTED AND NNEWD
MOVEMENT OF THE STORMS. MANY IN WESTERN OK...ESPECIALLY NW
OK..HAVE ALREADY EXPERIENCED HEAVY RAIN THE PAST FEW DAYS WITH FFG
VALUES FAIRLY LOW. THUS WILL GO WITH A FLOOD WATCH FOR TONIGHT FOR
ROUGHLY THE WESTERN THIRD OF OK SWD INTO WRN N TX WITH BOTH FLASH
FLOODING AND MAINSTEM RIVER FLOODING A CONCERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 79 64 78 / 70 70 60 50
HOBART OK 66 80 60 77 / 60 60 60 50
WICHITA FALLS TX 70 82 66 81 / 60 60 60 50
GAGE OK 58 72 54 75 / 60 50 60 50
PONCA CITY OK 67 76 66 78 / 70 70 60 50
DURANT OK 68 82 67 83 / 40 50 40 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>006-009>011-
014>016-021-022-033>037.
TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>085-087-088.
&&
02Hazardous weather outlook, May 6, 6:35 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT SUN MAY 6 2007
OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 PM CDT SUN MAY 6 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MOST OF CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND WEST OF INTERSTATE 35...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...AND MAY
PERSIST OVERNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN ON SEVERE WEATHER OPERATIONS THROUGH THE
EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS.
IMPACTS...
HAIL UP TO THE SIZE OF GOLFBALLS...WINDS TO 70 MPH...AND TORRENTIAL
RAIN WILL ACCOMPANY THE STRONGEST STORMS. FLOODING WILL BE A CONCERN
ACROSS THE WESTERN THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS.
DISCUSSION...
THE HAZARDOUS WEATHER EMPHASIS IS SHIFTING TO A HEAVY RAIN THREAT AS
THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME AREAS OF FAR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. SEVERE STORMS ARE STILL EXPECTED
THROUGH THE EVENING...AND A FEW STORMS COULD PRODUCE HAIL AS LARGE
AS GOLFBALLS AND WINDS UP TO 70 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL CAUSE LOCAL FLOODING IN AREAS THAT ARE
AFFECTED BY REPEAT THUNDERSTORM ACTIVITY. A FLOOD WATCH IS IN EFFECT
FOR WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA FROM
MONDAY INTO WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM TO THE WEST
MOVES SLOWLY EAST. DAY TO DAY CHANGES IN THE LOCATION OF A WEAK COLD
FRONT AND OUTFLOW BOUNDARIES WILL AFFECT THE MOST LIKELY LOCATIONS
FOR SEVERE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS MAY PERSIST
THROUGH FRIDAY.
ALONG WITH THE RISK OF SEVERE WEATHER THROUGH THE MIDDLE OF THE
WEEK... THERE WILL BE A POTENTIAL FOR WIDESPREAD HEAVY RAIN
DEVELOPING WHICH MAY LEAD TO FLOODING.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
BURKE/SMITHIn the hours before
Special weather statement, May 6, 8:14 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 814 PM CDT SUN MAY 6 2007 OKZ021-070145- BECKHAM OK- 814 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY. STRONG THUNDERSTORMS WAS LOCATED 7 MILES SOUTHWEST OF SAYRE AND 11 MILES SOUTHWEST OF ERICK AT 814 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BECKHAM COUNTY...INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, May 6, 8:17 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 817 PM CDT SUN MAY 6 2007 OKZ015-016-070145- DEWEY OK-CUSTER OK- 817 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TALOGA TO 5 MILES SOUTHEAST OF ARAPAHO AT 817 PM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE THROUGHOUT CENTRAL AND EASTERN DEWEY AND CUSTER COUNTIES. BURKE
Special weather statement, May 6, 8:28 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 828 PM CDT SUN MAY 6 2007 OKZ006-070215- ALFALFA OK- 828 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER LAMBERT AT 828 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL APPROACH CHEROKEE AND BURLINGTON. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BURKE
Special weather statement, May 6, 8:33 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 833 PM CDT SUN MAY 6 2007 OKZ025-026-029>031-070210- LINCOLN OK-OKLAHOMA OK-POTTAWATOMIE OK-SEMINOLE OK-CLEVELAND OK- 833 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN... OKLAHOMA...POTTAWATOMIE AND SEMINOLE COUNTIES. THUNDERSTORMS WERE DEVELOPING ALONG AND EAST OF INSTERSTATE 35 IN CENTRAL OKLAHOMA. THE STORMS ARE EXPECTED TO STRENGTHEN ONLY GRADUALLY...BUT THEY WILL BE MONITORED FOR POSSIBLE SEVERE WEATHER THIS EVENING. AT 830 PM CDT...THE STRONGER STORMS WERE NEAR SHAWNEE...MCCLOUD...AND SOUTH OF SEMINOLE...MOVING NORTH AT 40 MPH. FREQUENT LIGHTNING AND WINDS AROUND 45 MPH ARE LIKELY. SMALL HAIL MAY ALSO DEVELOP. BURKE
Local storm report, May 6, 8:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 7 W BRINKMAN 35.02N 99.64W
05/06/2007 E0.75 INCH GREER OK PUBLIC
&&
DWLocal storm report, May 6, 8:53 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
853 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 12 SW ERICK 35.09N 100.02W
05/06/2007 E0.75 INCH COLLINGSWORTH TX PUBLIC
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 44 min |
| May 6, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 44 min |
| May 6, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 53 min |
| May 6, 8:53 PM CDT | Tornado Warning | OUN | Seminole | 37 min |
| May 6, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 64 min |
| May 6, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 25 min |
| May 6, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 6, 9:54 PM CDT | Tornado Warning | OUN | Lincoln | 36 min |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 6, 11:54 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Washita | 4 hr |
| May 7, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 48 min |
| May 7, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Stephens | 47 min |
| May 7, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 41 min |
| May 7, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 32 min |
| May 7, 2:19 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 41 min |
| May 7, 3:14 AM CDT | Tornado Warning | OUN | Pottawatomie | 19 min |
| May 7, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| May 7, 6:22 AM CDT | Flash Flood Warning | OUN | Comanche, Grady | 3 hr |
| May 7, 6:47 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 43 min |
| May 7, 7:00 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| May 7, 8:29 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 61 min |
| May 7, 9:29 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan | 3 hr |
| May 7, 9:31 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 44 min |
| May 7, 9:56 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 64 min |
| May 7, 10:41 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 49 min |
| May 7, 11:07 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 23 min |
| May 7, 11:31 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Johnston, Marshall, Murray, Stephens | 44 min |
| May 7, 11:55 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| May 7, 12:07 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 38 min |
Nearby
Tornado Warnings in Oklahoma, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.